Table of Contents
ISRN Applied Mathematics
Volume 2012 (2012), Article ID 185939, 14 pages
http://dx.doi.org/10.5402/2012/185939
Research Article

HIV/AIDS Model with Early Detection and Treatment

1General Studies Department, Arusha Technical College, P.O. Box 296, Arusha, Tanzania
2Mathematics Department, University of Dar es Salaam, P.O. Box 35062, Dar es Salaam, Tanzania

Received 21 December 2011; Accepted 23 January 2012

Academic Editors: G. Kyriacou and F. Lamnabhi-Lagarrigue

Copyright © 2012 Augustine S. Mbitila and Jean M. Tchuenche. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. WHO/UNAIDS, “UNAIDS report on the global AIDS epidemic 2010,” UNAIDS/10.11E JC1958E, 2010. View at Google Scholar
  2. M. A. Foulkes, “Advances in HIV/AIDS statistical methodology over the past decade,” Statistics in Medicine, vol. 17, no. 1, pp. 1–25, 1998. View at Publisher · View at Google Scholar
  3. Z. Mukandavire, J. M. Tchuenche, C. Chiyaka, and G. Musuka, “HIV/AIDS and the use of mathematical models in the theoretical assessment of intervention strategies: a review,” in Advances in Disease Epidemiology, J. M. Tchuenche and Z. Mukandavire, Eds., pp. 221–241, Nova Science Publishers, New York, NY, USA, 2009. View at Google Scholar
  4. “HIV treatment as prevention—it works,” The Lancet, vol. 377, no. 9779, p. 1719, 2011. View at Publisher · View at Google Scholar
  5. N. S. Padian, S. C. Shiboski, and N. P. Jewell, “Female-to-male transmission of human immunodeficiency virus,” Journal of the American Medical Association, vol. 266, no. 12, pp. 1664–1667, 1991. View at Publisher · View at Google Scholar
  6. V. Hutson and K. Schmitt, “Permanence and the dynamics of biological systems,” Mathematical Biosciences, vol. 111, no. 1, pp. 1–71, 1992. View at Publisher · View at Google Scholar
  7. E. Mtisi, H. Rwezaura, and J. M. Tchuenche, “A mathematical analysis of malaria and tuberculosis co-dynamics,” Discrete and Continuous Dynamical Systems Series B, vol. 12, no. 4, pp. 827–864, 2009. View at Publisher · View at Google Scholar
  8. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar
  9. O. Diekmann, J. A. P. Heesterbeek, and J. A. J. Metz, “On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990. View at Publisher · View at Google Scholar
  10. V. Lakshmikantham, S. Leela, and A. A. Martynyuk, Stability Analysis of Nonlinear Systems, Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1989.
  11. N. Chitnis, J. M. Hyman, and J. M. Cushing, “Determining important parameters in the spread of malaria through the sensitivity analysis of a mathematical model,” Bulletin of Mathematical Biology, vol. 70, no. 5, pp. 1272–1296, 2008. View at Publisher · View at Google Scholar
  12. Z. Mukandavire and W. Garira, “Sex-structured HIV/AIDS model to analyse the effects of condom use with application to Zimbabwe,” Journal of Mathematical Biology, vol. 54, no. 5, pp. 669–699, 2007. View at Publisher · View at Google Scholar
  13. J. Karrakchou, M. Rachik, and S. Gourari, “Optimal control and infectiology: application to an HIV/AIDS model,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 807–818, 2006. View at Publisher · View at Google Scholar